Post Edited By Moderator (Lynnwood) : 10/3/2007 2:58:04 PM (GMT-6)
Hello Aree! Welcome to the forum!!
The methotraxate and other drugs cause me to feel isolated and not even want my husband near me. I'm guessing that this feeling of isolation is not related to the drugs, but more about how you feel about yourself and how bone tired we get. Pain and fatigue rob our bodies of essential brain chemicals that would normally give us a sense of well-being as well as allowing us to interperet the world around us correctly.
I lie about the pain to seem stronger and yet I limp and swell every where I try to hide a lot of my issues too. But I give periodic updates to hubby at appropriate times, like "I'm really having a hard time sleeping for the last couple weeks because the pain is not being controlled and I can't get enough pillows in the bed to support everything properly, etc. etc" Our loved ones NEED to know what is ACTUALLY going on with us . . . but they don't need a blow by blow all day, every day. If you give information periodically, your family is more able to support you and you may feel less isolated. Men, espescially, don't read body language and clues very well . . . they can interpret as "drama" or not notice it at all. If you say you don't hurt, but then you limp and swell . . . he may think that you actually don't hurt, but that you have a limp. So you have "trained" him to stay out of the loop. If you don't share, no-one can help. Guys REALLY, REALLY want to help. If they can't help then they walk around like the problem doesn't exist . . . that is how they make their world work.
I dont want to be loved physically but sill desire to help everyone...have I lost my mind? No . . . you have not lost your mind. Those whith chronic, debilitating illness can understand exactly waht you are saying.
why do I lose my balance, and drop things? There is actually a current topic about that. See http://www.healingwell.com/community/default.aspx?f=29&m=924179&g=928377#m928377 It seems that lots of us have issues with falling, balance and dropping things.
does anyone attribute the meds to physical imbalance, isolation and low sex drive at least for me, was happening MORE before meds. The isolation and low sex drive seem to have a LOT to do with how we are feeling about ourselves. You have had this disease a long time to have still not come to terms with it. There is a way that you learn to live with it . . . to co-exist with it. To pace yourself so that you don't cause a flare. You certainly need to grieve for your old life . . but to make that grieving period, but then we need to pick ourselves up and figure out how to make all of this work. That means trying meds (with a positive attitude) and trying different combinations and types of meds to find out what works for our own individual body. That can take a very long period of time and then the disease process changes and we have to readjust frequently.
I'm glad you found us . . . if you stick around and read and post, you'll find that by-and-large people here are very positive. The last few days we've had an unusual amount of posts where people are just having a really hard time. When the length of daylight shortens it can also rob us of the brain chemicals that I was talking about above . . . so that might be part of the bigger picture.
Glad you found us!!!
In His Grip
AlwaysRosie "We can't control the waves, but we can learn how to surf!!"
Co-Moderator - Lupus Forum
UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis
Clickable Links: Lupus Resources Lupous.Org Lupus Criteria (4 of 11) Lupus Chapter Locator
Thank you all for the warm receptions. I cry because someone understands, and not just says that they do. Alwaysrosie you put it simply if I cant control the waves I'd better learn to surf. I will try every link you gave me for the meds. thanks again, Aree
Oh Aree . . . You are SO welcome!! I'm so glad that my post was helpful. It is SO hard to word things in a way that reads what was intended. I always worry about offending someone with the "surf attitude". I have learned over the years that my emotional energy is something I must guard very wisely. I can be just as drained from worry, shock, guilt, grief as I can from working too hard physically. I have learned LOTS of little tips here at the forum. Each little tid-bit adds up and lightens our load. Its kind of a dance we learn.
You also might enjoy an essay called "The Spoon Theory" You can find it at butyoudontlooksick.com If you print it out, it really helps explain to your hubby and others how you really feel.
Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Co-Moderator: Lupus and CFS Forums
THANKS PATTYLATTY AND HIPPIEMOM2, YOU ARE BOTH RIGHT i DO FEEL less isolated I think I need to deal with some inner healing and all of the positive things you guys state are encouraging me to tie a knot at what seemed to be the end of a short rope and just hold on. I did not know who to or where to turn to. After all these years of being dignosed the last 3 have been excruciating and depressing but your messages are making that feeling of being misunderstood less of an issue. thanks Aree
Hi aree, I'm carol. I see you got great folks here helping you out. I'm having a little bit of brain fog right now so I'll just say welcome to the group. It sounds like you really need a place like this to share what is going on with you. I know it has been a God send for me. So one more big welcome and a huge HUG!
looking forward to getting to know you
Emmy, your todays story more than equates to so many of my days and situations. Maybe you are open with your friends and family and they listen-hear-understand, that support is great. I am so thankful you found energy to work your way to the pc and welcome me, please, however I do urge you to be careful and take it gradually. Sometimes I awake (well after hours of morning stiffness) thinking I can do anything but the later day price isnt worth it. As I was writing this my phone interrupted us the caller explained that they found an agency to pick up 66% of my next rounds of chemo drug(rituxan) I am so thankful because I have begun to drop things and lose my balance a great deal more often than usual, maybe this will help. stay comfortable and again I appreciate you thinking of me. (do you know much about rituxan) thanks Aree
Post Edited By Moderator (Lynnwood) : 10/6/2007 10:37:04 AM (GMT-6)
Another welcome coming your way! There's really nothing for me to add to the great advice and support you have already been given. This forum is awsome, isn't it! Everyone is so kind and helpful. It's great to have a place to come where everyone understands or can relate to what your dealing with.
Hang in there and please keep us updated. You will be in my thoughts and prayers.